Narrow Results Clear All
- Communication Improvement 2
- Culture of Safety
- Education and Training 1
- Error Reporting and Analysis 3
- Human Factors Engineering 3
- Logistical Approaches 1
- Quality Improvement Strategies 1
- Technologic Approaches 2
Search results for "Dispensing Errors"
Journal Article > Study
Tham E, Calmes HM, Poppy A, et al. Pediatrics. 2011;128:e438-e445.
Pediatric inpatients are at high risk for adverse drug events (ADEs). Pediatric-specific trigger tools and computerized surveillance systems are effective methods to detect ADEs and identify opportunities for prevention. This performance-improvement collaborative implemented a multifaceted change strategy in 13 institutions and produced a 42% reduction in ADEs. The change strategies included efforts to reduce interruptions during medication administration, adopt consensus-based protocols and order sets, ensure high reliability with the Five Rights, and foster a culture of safety. The interventions had the greatest impact on opioid-related ADEs, which decreased by 51% across participating hospitals. The authors recommend using quality improvement collaboratives to drive improved patient care.
Journal Article > Study
Hassle in the dispensary: pilot study of a proactive risk monitoring tool for organisational learning based on narratives and staff perceptions.
Sujan MA, Ingram C, McConkey T, Cross S, Cooke MW. BMJ Qual Saf. 2011;20:549-556.
In this study, qualitative interviews with frontline staff were used to identify sources of latent error within an inpatient pharmacy. The potential problems identified, which included issues with the work environment and information technology, were then prospectively monitored over a 6-month period. This process was used to design system improvements.
ISMP Medication Safety Alert! Acute Care Edition. September 11, 2008;13:1-3.
This article discusses a medication error associated with a new smart pump system and describes strategies to prevent errors when well-established processes are changed.
Cases & Commentaries
- Spotlight Case
- Web M&M
Patrice L. Spath, BA, RHIT; March 2007
An infant receives an overdose of the wrong antibiotic (cephazolin instead of ceftriaxone). The nurse spoke with the ED physician on duty but was informed that the medications were essentially equivalent and did not report the error.